Alert archive / Ohio / River Flood Warnings in 2023
River Flood Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jan 3, 2023, 8:51 PM EST for Trumbull County, Ohio. It took effect at Jan 4, 2023, 1:34 AM EST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 3, 2023, 8:51 PM EST (01:51 UTC)
- In effect from
- Jan 4, 2023, 1:34 AM EST
- Expired
- Jan 4, 2023, 10:12 PM EST
- In force
- 21 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Trumbull County, OH
The radar
The Cleveland radar (KCLE), 77 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Eagle Creek (Trumbull Co) at Phalanx Station (PHAO1). The gauge peaked at 10.15 ft at Jan 4, 2023, 1:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 13.5 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03093000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
510
WGUS41 KCLE 040151
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
851 PM EST Tue Jan 3 2023
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning at 645 AM EST.
&&
OHC155-041200-
/O.NEW.KCLE.FL.W.0001.230104T0634Z-230106T0530Z/
/PHAO1.1.ER.230104T0634Z.230104T1900Z.230105T2330Z.UU/
851 PM EST Tue Jan 3 2023
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO EARLY FRIDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...From late tonight to early Friday morning.
* IMPACTS...At 11.0 feet, Barclay Messerly Road, McConnell East, and
Knowlton Roads will be flooded and impassable.
* ADDITIONAL DETAILS...
- At 8:00 PM EST Tuesday the stage was 8.3 feet.
- Forecast...The river will rise above flood stage just after
midnight tonight to 10.4 feet tomorrow afternoon. It will
then fall below flood stage Thursday night.
- Flood stage is 9.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Lombardy3 follow-up statements
167
WGUS81 KCLE 041051
FLSCLE
Flood Statement
National Weather Service Cleveland OH
551 AM EST Wed Jan 4 2023
...The Flood Warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 400 PM EST.
&&
OHC155-042100-
/O.CON.KCLE.FL.W.0001.000000T0000Z-230106T0530Z/
/PHAO1.1.ER.230104T1109Z.230104T1900Z.230105T2330Z.UU/
551 AM EST Wed Jan 4 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...Until early Friday morning.
* IMPACTS...At 11.0 feet, Barclay Messerly Road, McConnell East, and
Knowlton Roads will be flooded and impassable.
* ADDITIONAL DETAILS...
- At 5:00 AM EST Wednesday the stage was 9.4 feet.
- Forecast...The river is expected to rise above flood stage
this morning to a crest of 10.0 feet this afternoon. It will
then fall below flood stage tomorrow evening.
- Flood stage is 9.5 feet.
- Flood History...This crest compares to a previous crest of
10.5 feet on 12/30/1940.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Garuckas753
WGUS81 KCLE 042053
FLSCLE
Flood Statement
National Weather Service Cleveland OH
353 PM EST Wed Jan 4 2023
...The Flood Warning continues for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
For the Eagle Creek (Trumbull)...including Phalanx Station...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 200 AM EST.
&&
OHC155-050700-
/O.EXT.KCLE.FL.W.0001.000000T0000Z-230105T1645Z/
/PHAO1.1.ER.230104T1100Z.230104T1845Z.230105T1045Z.UU/
353 PM EST Wed Jan 4 2023
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Eagle Creek At Phalanx Station.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 9.5 feet, Barclay Messerly Road south of the Warren
Airport in Braceville floods. Knowlton Road will be threatened.
* ADDITIONAL DETAILS...
- At 3:00 PM EST Wednesday the stage was 10.2 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 PM EST Wednesday was 10.2 feet.
- Forecast...The river is expected to remain steady through
early this evening. It will then fall below flood stage late
tonight.
- Flood stage is 9.5 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Greenawalt467
WGUS81 KCLE 050312
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1012 PM EST Wed Jan 4 2023
...The Flood Warning is cancelled for the following rivers in Ohio...
Eagle Creek At Phalanx Station affecting Trumbull County.
OHC155-050415-
/O.CAN.KCLE.FL.W.0001.000000T0000Z-230105T0312Z/
/PHAO1.1.ER.230104T1100Z.230104T1845Z.230105T1045Z.UU/
1012 PM EST Wed Jan 4 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Eagle Creek At Phalanx Station.
* ADDITIONAL DETAILS...
- At 10:10 PM EST Wednesday the stage was 9.22 feet. Flood
stage is 9.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:00 PM EST Wednesday was 10.2 feet.
- Forecast...The river is expected to continue falling
overnight.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
LombardyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jan 3, 6:40 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 3, 6:40 PM EST, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
640 PM EST Tue Jan 3 2023
.SYNOPSIS...
A stationary boundary will linger across the southern shore of
Lake Erie through tonight, before lifting further north as a
warm front Wednesday morning. A cold front will follow Wednesday
afternoon. The associated low will continue to impact the region
as it meanders east across the Great Lakes through Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
6:30 PM Update...
Visibilities have improved slightly across extreme northwest
portions of the CWA. In addition, webcams in this area show no
major concerns for dense fog. Have opted to let the SPS for
patchy dense fog end at 5:30 PM.
Previous discussion...
A stationary boundary lingers along the southern shore of Lake
Erie this afternoon, with temperatures north of the boundary
climbing into the low to mid 40s, and temperatures south
climbing into the low 60s. The positioning of this boundary has
allowed for an east wind to persist across Lake Erie, ultimately
resulting in the dense fog over the lake being advected inland
into NW OH. As a result, an SPS for patchy dense fog has been
issued through 5PM, but the primary concern remains along the
immediate lakeshore.
Elsewhere across the area, a very moist airmass has resulted in
scattered rain showers persisting, along with mist/patchy
fog/low stratus development. This is expected to persist through
much of the overnight hours, before the warm front become
progressive and shifts north. Confidence on placement and timing
of fog remains uncertain so opted to not issue any headlines,
but conditions will need to be monitored for reduction in
visibilities.
On Wednesday, a cold front will move east across the area,
bringing another round of widespread rain showers. Strong
frontogenetic forcing, coupled with upper level support in an
ideal left exit location of the jet, will produce a ling of
showers Wednesday afternoon. Instability remains marginal,
however the area may see a few rumbles of thunder from the pure
lift of the system. In areas of the heaviest rain, some
localized flooding issues may occur, but overall should remain
minimal impact wise. As the front shifts east of the area,
showers will taper overnight Wednesday.
Overnight temperatures tonight will drop into the low to mid
50s, with locally cooler temperatures along the lakeshore. Highs
tomorrow will reach into the low to mid 50s, before cooler air
begins to push across the area behind the cold front.
Temperatures Wednesday night will be cooler, dropping into the
mid 30s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Net troughing aloft and embedded shortwave disturbances affect our
CWA through the period as the net troughing persists over the Great
Lakes, Upper OH Valley, and vicinity. A low embedded in this trough
moves generally E'ward from the Upper Midwest toward the Canadian
Maritimes and eventually degenerates into a shortwave trough east of
the Great Lakes. At the surface, a weak trough lingers over our CWA
as an occluded low, vertically-stacked with the aforementioned low
aloft, moves from the Upper Midwest toward the Canadian Maritimes.
Periods of light to potentially moderate rain and/or snow are
expected, especially Thursday afternoon through Thursday night and
again after midnight Friday night, in association with moist
isentropic ascent aloft. A sufficiently-cold and moist air mass, and
the seeder-feeder process, should allow periods of lake-enhanced
rain and/or snow to occur generally east of Lake Erie Thursday night
through Friday night. Any wet snow accumulations should be no more
than an inch or two and confined to the higher terrain of the
primary snowbelt. Highs should reach the lower to mid 40's on
Thursday and the mid 30's to lower 40's on Friday. Overnight lows
should reach the upper 20's to lower 30's Thursday and Friday
nights.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Forecast confidence is low during this period due to inconsistencies
in model solutions; both model-to-model and run-to-run. In general,
a prominent shortwave trough should move SE'ward across our CWA
Saturday into Sunday and be accompanied by a SE'ward surface cold
front passage. Periods of primarily light rain and/or snow are
possible Saturday into Sunday due to moist isentropic ascent aloft
and low-level convergence/moist ascent along the front. In addition,
a surface low may move NE'ward along the front and induce
frontogenetical forcing for ascent, which may promote periods of
steadier precip. At this time, significant rain and/or snow amounts
are not expected. Daily high temperatures should reach the mid to
upper 30's Saturday through Sunday. Overnight lows should reach the
upper 20's to lower 30's Saturday night. Current odds continue to
favor fair weather Sunday night through Tuesday, when net ridging at
the surface and aloft should build E'ward. Nightly lows should reach
mainly the 20's. Daily highs should reach mainly the mid to upper
30's.
&&
.AVIATION /00Z Wednesday THROUGH Sunday/...
Patchy fog and mainly low stratus continue to linger across much
of the area with the worst cigs/vis along the lake shore. This
had lead to a continual mixed bag of LIFR to MVFR currently
across all terminals. The expectation is that cigs/vis will
gradually improve to mainly MVFR with pockets for IFR. Rain
chances will increase overnight along and ahead of a cold front
which may drop conditions back down to IFR/LIFR in heavy rain
and mist. Rain will gradually exit from west to east throughout
the afternoon on Wednesday, exiting eastern OH and northwest PA
around 00-03Z Thursday.
Southerly winds between 5-10 knots remain in place across the
area through Wednesday afternoon. Winds shift and become
westerly behind the frontal passage, generally between 8-12
knots.
Outlook...Non-VFR possible in scattered rain showers through
Wednesday. Non VFR possible again Thursday night and Friday.
&&
.MARINE...
A Dense Fog Advisory remains in effect for nearshore and open waters
from Maumee Bay to Conneaut until 7 AM EST tomorrow (Wednesday).
Light surface winds will likely continue to allow unusually-warm and
moist overlying air to be cooled to supersaturation via contact with
relatively-cold Lake Erie through at least early Wednesday evening.
The Dense Fog Advisory may need to be expanded eastward and extended
temporally pending fog evolution.
A front wavers near the southern lakeshore through tonight as a low
moves eastward along the front, from the Upper Midwest toward
western Lake Erie. Variable winds of about 15 knots or less and
waves of 3 feet or less persist in ice-free areas. Any lingering ice
cover will likely be confined to the shallower western basin. The
front will finally exit northeastward on Wednesday as the
aforementioned low moves generally eastward across Lake Erie and a
separate, occluded low meanders in the Upper Midwest. Variable winds
of 10 to 20 knots become southwesterly behind the front. Waves
remain primarily 3 feet or less, but occasional 4 footers are
possible, especially in open waters.
A weak trough lingers over Lake Erie Thursday through Saturday.
Simultaneously, the occluded low drifts generally eastward toward
the Canadian Maritimes and the trailing secondary cold front sweeps
southeastward across Lake Erie on Saturday. Southwesterly to
westerly winds of about 5 to 15 knots veer to northwesterly to
northerly behind the front. Waves should remain primarily 3 feet or
less, but occasional 4 footers are possible and a Small Craft
Advisory may be needed. Northerly to northeasterly winds of about 5
to 15 knots are expected on Sunday as a high pressure ridge builds
from the north-central U.S. Waves should be 3 feet or less.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Dense Fog Advisory until 7 AM EST Wednesday for LEZ142>148-
162>168.
&&
SYNOPSIS...Campbell
NEAR TERM...Campbell/Iverson
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...Iverson
MARINE...JaszkaHazardous weather outlook, Jan 3, 3:35 PM EST, 5 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 335 PM EST Tue Jan 3 2023 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-042045- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 335 PM EST Tue Jan 3 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Patchy dense fog is possible through tonight, especially along the lakeshore. Motorists should use caution as visibilities may quickly reduce. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ142>148-162>168-042045- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- 335 PM EST Tue Jan 3 2023 ...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-149-169-042045- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Conneaut OH to Ripley NY- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 335 PM EST Tue Jan 3 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
River Flood Warnings in Ohio, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.